Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 26, 1998, 10:58 PM CDT for Brown County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 1998, 10:58 PM CDT (03:58 UTC)
- Expired
- May 27, 1998, 12:00 AM CDT
- In force
- 62 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Brown County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 11:27 PM CDT | Hail 0.75 | Brownwood, TX | |
| May 26, 11:45 PM CDT | Thunderstorm Wind | Lake Brownwood, TX | A roof was blown off a barn |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 270358 RRA SVRSJT TXC049-270500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1058 PM CDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN NORTH CENTRAL TEXAS * UNTIL MIDNIGHT CDT * AT 1055 PM CDT... DOPPLER RADAR AT MORAN INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF BROWNWOOD OR 3 MILES WEST OF LAKE SHORE MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE SHORE AT 1105 PM CDT GROVESNER AT 1105 PM CDT BROWNWOOD AT 1120 PM CDT THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. AM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:21 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 26, 9:21 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 921 PM CDT TUE MAY 26 1998 AREA FORECAST DISCUSSION WILL NOT BE ISSUED TONIGHT DUE TO PRESS OF SEVERE WEATHER. 01
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:06 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 64 min |
| May 26, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 61 min |
| May 26, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 63 min |
| May 26, 8:00 PM CDT | Tornado Warning | SJT | Tom Green | 60 min |
| May 26, 8:06 PM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| May 26, 8:15 PM CDT | Tornado Warning | SJT | Concho, Tom Green | 80 min |
| May 26, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 91 min |
| May 26, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 64 min |
| May 26, 8:30 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 65 min |
| May 26, 8:40 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 80 min |
| May 26, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 65 min |
| May 26, 8:50 PM CDT | Flash Flood Warning | SJT | Mitchell, Sterling | 3 hr |
| May 26, 9:05 PM CDT | Flash Flood Warning | SJT | Concho, Runnels, Tom Green | 4 hr |
| May 26, 9:28 PM CDT | Tornado Warning | SJT | Concho, Runnels, Tom Green | 62 min |
| May 26, 9:31 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 64 min |
| May 26, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 63 min |
| May 26, 9:35 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 65 min |
| May 26, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| May 26, 9:51 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 79 min |
| May 26, 9:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 61 min |
| May 26, 10:14 PM CDT | Tornado Warning | SJT | Irion | 66 min |
| May 26, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 80 min |
| May 26, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
| May 26, 10:29 PM CDT | Flash Flood Warning | SJT | Coleman | 4 hr |
| May 26, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 96 min |
| May 26, 10:34 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 96 min |
| May 26, 10:40 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 80 min |
| May 26, 11:04 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 66 min |
| May 26, 11:13 PM CDT | Flash Flood Warning | SJT | Tom Green | 112 min |
| May 26, 11:18 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 26, 11:46 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| May 26, 11:56 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| May 27, 12:09 AM CDT | Tornado Warning | SJT | Crockett | 61 min |
| May 27, 12:21 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 49 min |
| May 27, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 63 min |
| May 27, 12:28 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.